Texas, 2015Flash Flooding and Damaging Wind in Texas, May 15, 2015
May 15, 2015 · NWS EWX · 16 events in 6 counties and zones
A cluster of storms organized into a slow moving, mesoscale convective complex after midnight on May 15th. The system moved from west to east across much of South Central Texas, with the bulk of the flooding occurring in the southern half of the county warning area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of storms organized into a slow moving, mesoscale convective complex after midnight on May 15th. The system moved from west to east across much of South Central Texas, with the bulk of the flooding occurring in the southern half of the county warning area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 14, 11:53 PM CST, 52 minutes earlier.
Area forecast discussion, May 14, 11:53 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CDT FRI MAY 15 2015
.AVIATION...
AN AREA OF SHOWERS AND THUNDERSTORMS IS APPROACHING THE SAN
ANTONIO AIRPORTS AND WILL LIKELY BRING OCCASIONAL RA WHICH WILL
DROP CIG/VIS TO MVFR. MVFR CIGS WILL BECOME PREVAILING IN AUSTIN
AND SAN ANTONIO BY AROUND 07Z. THEY WILL DROP TO IFR OVERNIGHT AND
IMPROVE THROUGH THE LATE MORNING HOURS. THERE IS A SLIGHT CHANCE
FOR SHOWERS AND THUNDERSTORMS DURING THE DAY TODAY...BUT THE
PROBABILITY IS TOO LOW TO INCLUDE IN THE TAFS. IF ANY SHOWERS
HAPPEN THEY WILL LOWER VIS TO MVFR.
AT DRT...THUNDERSTORMS ARE MOVING UP FROM THE SOUTH AND WILL MOVE
ACROSS THE AIRPORT DURING THE NEXT COUPLE OF HOURS. THESE WILL
NOT CHANGE THE CATEGORY FROM VFR. LOWER CIGS WILL MOVE IN AFTER
08Z. ANOTHER ROUND OF TSRA WILL MOVE IN FROM THE WEST AFTER 10Z
AND BE AROUND UNTIL 12Z. CIGS SHOULD IMPROVE TO VFR BY 18Z.
&&
.PREV DISCUSSION... /ISSUED 909 PM CDT THU MAY 14 2015/
UPDATE...
THUNDERSTORMS HAVE FORMED ALONG AN OLD OUTFLOW BOUNDARY AND ARE
MOVING TO THE WEST OVER THE WESTERN PART OF OUR CWA. THESE STORMS
APPEAR TO BE SEVERE ON RADAR...BUT WE HAVE NOT HAD ANY REPORTS OF
SEVERE WEATHER. SHORT RANGE MODELS ARE NOT HANDLING THE SITUATION
VERY WELL...BUT CAN BE INTERPRETED TO SHOW THIS CONVECTION
CONTINUING TO THE WEST AND EVENTUALLY MERGING WITH AND AREA OF
STORMS THAT IS SLOWLY DEVELOPING OVER WEST TEXAS AND THE MOUNTAINS
OF MEXICO. THIS MERGED AREA WILL THEN MOVE TO THE EAST. WE EXPECT
THIS CONVECTION TO BE MORE OF A HEAVY RAIN THREAT THAN SEVERE. THE
FLASH FLOOD WATCH CONTINUES OVERNIGHT FOR THE WESTERN COUNTIES.
PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 14 2015/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
LATE AFTERNOON RADAR IMAGERY AND LIGHTNING DATA FROM THIS AFTERNOON
SHOW AN INCREASE IN CONVECTION FOR AREAS EAST OF I-35...WITH THE
STRONGEST ACTIVITY OVER THE COASTAL PLAINS. DAYTIME HEATING ALONG
WITH PLENTY OF MOISTURE IN A WEAKLY CAPPED ENVIRONMENT SHOULD ALLOW
THIS ACTIVITY TO CONTINUE THROUGH EARLY EVENING. WITH THE LOSS OF
DAYTIME HEATING...WE EXPECT A DECREASE IN SHOWERS AND
THUNDERSTORMS EAST OF I-35. CAN/T RULE OUT A STRAY SHOWER OR STORM
OVERNIGHT...BUT WILL ONLY CARRY A 20-30% CHANCE FOR PRECIPITATION
TONIGHT. A DIFFERENT STORY IS EXPECTED TO UNFOLD OVER THE RIO
GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU LATE THIS EVENING AND
OVERNIGHT. AN ACTIVE SUBTROPICAL JET ALOFT ALONG WITH LOW-LEVEL
MOISTURE POOLING UP ALONG THE RIO GRANDE SHOULD RESULT IN A ROUND
OF CONVECTION THIS EVENING ALONG THE SERRANIAS DEL BURRO
MOUNTAINS. STORM MOTION VECTORS SHOW THIS ACTIVITY WILL MOVE EAST
THIS EVENING. RAIN CHANCES CONTINUE AFTER MIDNIGHT AS THE LOW-
LEVEL JET STRENGTHENS TO AROUND 30KTS. WE COULD ALSO SEE
ADDITIONAL STORMS DEVELOP ON LEFTOVER BOUNDARIES THROUGH THE EARLY
MORNING HOURS. STORM MOTION VECTORS REALLY DECREASE AFTER
MIDNIGHT...SO SLOW MOVING STORMS WITH HEAVY RAINFALL WILL BE A
CONCERN. BASED ON RECENT RAINFALL AMOUNTS / POCKETS OF SATURATED
SOILS AND EXPECTED AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS
NEAR 3 INCHES...WE WILL ISSUE A FLASH FLOOD WATCH FROM
15/00Z-15/12Z. ON FRIDAY...RAINFALL CHANCES WILL LIKELY DEPEND ON
WHAT OCCURS TONIGHT. FOR NOW...WE/LL FOCUS THE HIGHER CHANCES OF
RAINFALL FOR AREAS ALONG AND EAST OF HIGHWAY 83 AS A STRONGER MID-
LEVEL SHORTWAVE TROUGH LIFTS NORTHWARD. GIVEN PLENTY OF MOISTURE
ACROSS THE REGION...LOCALLY HEAVY RAINFALL REMAINS A CONCERN. WITH
THE LOSS OF DAYTIME HEATING...WE SHOULD SEE A DECREASE IN RAINFALL
COVERAGE.
LONG TERM (SATURDAY THROUGH THURSDAY)...
WE SHOULD SEE SOME DRYING IN THE MID-LEVELS ON SATURDAY BEHIND A
DEPARTING SHORTWAVE TROUGH. THIS WILL REDUCE OUR RAIN CHANCES
SLIGHTLY AND WE/LL KEEP A 30-40% CHANCE FOR NOW TO ACCOUNT FOR ANY
DIURNALLY DRIVEN CONVECTION. THE WEATHER PATTERN TRENDS A LITTLE
MORE ACTIVE BEGINNING LATE SATURDAY NIGHT AND CONTINUING INTO MONDAY
OF NEXT WEEK. SOUTHWEST FLOW ALOFT STRENGTHENS ONCE AGAIN AS ANOTHER
MID-LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS. THIS TROUGH SHOULD
BE STRONG ENOUGH TO SEND A WEAK COLD FRONT OR PERHAPS A STRONG
OUTFLOW BOUNDARY INTO THE REGION BY LATE MONDAY. THE MODELS ALSO
SHOW A NORTHERN STREAM UPPER JET OVER THE DESERT SOUTHWEST WITH A
SUBTROPICAL JET OVER NORTHERN MEXICO. THIS SHOULD PUT OUR REGION IN
FAVORABLE DIFFLUENT FLOW ALOFT ON MONDAY AND PERHAPS INTO EARLY
TUESDAY. RAIN CHANCES CONTINUE INTO THE MIDDLE OF THE UPCOMING WORK
WEEK WITH A CONTINUED LONG WAVE TROUGH TO OUR WEST AND ACTIVE
SOUTHWEST FLOW ALOFT OVER TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 82 71 85 72 83 / 50 20 30 40 60
AUSTIN BERGSTROM INTL AIRPORT 82 71 84 73 84 / 50 20 30 30 50
NEW BRAUNFELS MUNI AIRPORT 82 70 84 72 83 / 50 20 30 30 50
BURNET MUNI AIRPORT 80 69 82 70 81 / 50 20 40 50 60
DEL RIO INTL AIRPORT 83 71 87 69 85 / 40 20 20 50 30
GEORGETOWN MUNI AIRPORT 80 70 83 71 82 / 50 20 30 40 60
HONDO MUNI AIRPORT 82 71 85 72 83 / 50 20 30 40 50
SAN MARCOS MUNI AIRPORT 81 71 85 72 83 / 50 20 30 30 50
LA GRANGE - FAYETTE REGIONAL 82 72 85 74 85 / 40 20 30 20 50
SAN ANTONIO INTL AIRPORT 82 71 84 72 83 / 50 20 30 40 60
STINSON MUNI AIRPORT 83 72 86 73 84 / 50 20 30 30 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: BANDERA...DIMMIT...EDWARDS...KERR...KINNEY...MAVERICK...
REAL...UVALDE...VAL VERDE...ZAVALA.
&&
MESOSCALE/AVIATION...76/05
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 14, 2:28 PM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT THU MAY 14 2015
TXZ171>173-183>194-202>209-217>225-228-152000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
328 PM CDT THU MAY 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH 7 AM CDT FRIDAY ACROSS THE WESTERN ONE-THIRD OF SOUTH
CENTRAL TEXAS. A COMPLEX OF NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU AND SPREAD
EAST INTO PARTS OF THE HILL COUNTRY AND THE RIO GRANDE PLAINS LATE
THIS EVENING INTO THE OVERNIGHT HOURS. EXPECT LOCALLY HEAVY
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH HIGHER TOTALS AROUND 3
INCHES. THESE HEAVY RAINS WILL FALL OVER AREAS WHERE SOILS AND
NORMALLY DRY CREEK BEDS ARE SATURATED FROM RECENT RAINFALL...
PRODUCING FLASH FLOODING AND RAPID RISES OF CREEKS AND STREAMS.
A FEW STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS OVER 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A WET PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS FOR FRIDAY
THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINS
AND STRONG TO POSSIBLY SEVERE STORMS. THE HIGHEST POTENTIAL FOR
HEAVY RAINFALL IS EXPECTED TO BE SUNDAY INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT...BUT MAY BE
NEEDED SUNDAY INTO MONDAY.
In the hours before
Special weather statement, May 14, 8:30 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT THU MAY 14 2015
TXZ185-203-218-150330-
ZAVALA TX-UVALDE TX-REAL TX-
930 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAL...ZAVALA AND UVALDE
COUNTIES UNTIL 1030 PM CDT...
AT 929 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS IN WESTERN UVALDE...ZAVALA...AND SOUTHERN REAL
COUNTIES MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...LEAKEY...LA PRYOR...BATESVILLE...CAMP WOOD...
LAGUNA...GARNER STATE PARK...WASHER...MONTELL...RIO FRIO...UVALDE
ESTATES...LAS COLONIAS...BARKSDALE...BLEWETT...CONCAN...CHULA
VISTA-RIVER SPUR...DABNEY...REAGAN WELLS AND COMETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2866 10011 2962 10011 2962 10002 2963 10001
2966 10003 2968 10002 2970 10005 2971 10005
2973 9966 2864 9963
TIME...MOT...LOC 0229Z 211DEG 16KT 2912 9992
TB3Special weather statement, May 14, 9:02 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 PM CDT THU MAY 14 2015
TXZ184-202-150330-
EDWARDS TX-KINNEY TX-
1002 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS AND
NORTHEASTERN KINNEY COUNTIES UNTIL 1030 PM CDT...
AT 1001 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF ALAMO VILLAGE...OR 13 MILES NORTH OF
BRACKETTVILLE...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALAMO VILLAGE AND KICKAPOO CAVERN STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2979 10054 2971 10006 2971 10005 2970 10005
2969 10003 2963 10002 2962 10012 2941 10011
2940 10011 2940 10053
TIME...MOT...LOC 0301Z 211DEG 25KT 2950 10034
TB3Special weather statement, May 14, 9:04 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1004 PM CDT THU MAY 14 2015
TXZ202-217-150330-
MAVERICK TX-KINNEY TX-
1004 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK AND
SOUTHEASTERN KINNEY COUNTIES UNTIL 1030 PM CDT...
AT 1004 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF DARLING...OR 19 MILES SOUTHEAST OF SPOFFORD...
MOVING NORTHEAST AT 30 MPH.
IN ADDITION TO VERY HEAVY RAINFALL RESULTIGN IN FLASH
FLOODING...WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SPOFFORD...ANACACHO...DARLING AND PALOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2891 10056 2909 10056 2919 10037 2920 10012
2871 10011
TIME...MOT...LOC 0304Z 211DEG 25KT 2892 10025
TB3Special weather statement, May 14, 9:33 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT THU MAY 14 2015
TXZ202-203-217-218-228-150415-
DIMMIT TX-ZAVALA TX-MAVERICK TX-KINNEY TX-UVALDE TX-
1033 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...ZAVALA...SOUTHEASTERN
KINNEY...SOUTHWESTERN UVALDE AND NORTHWESTERN DIMMIT COUNTIES UNTIL
1115 PM CDT...
AT 1031 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
IN MAVERICK...ZAVALA...KINNEY...AND UVALDE COUNTIES...MOVING
NORTHEAST AT 30 MPH.
VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...CRYSTAL CITY...SPOFFORD...EL INDIO...LA PRYOR...
QUEMADO...BATESVILLE...DARLING...PALOMA...ROSITA SOUTH...COMETA...
RADAR BASE...WINTER HAVEN...WASHER...UVALDE ESTATES...LAS COLONIAS...
CHULA VISTA-RIVER SPUR...ROSITA NORTH...DABNEY AND NORMANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2848 10037 2850 10033 2852 10039 2858 10040
2862 10045 2864 10045 2866 10050 2880 10053
2886 10059 2890 10060 2891 10064 2908 10067
2909 10054 2917 10055 2918 9961 2865 9960
2846 10010 2845 10034
TIME...MOT...LOC 0331Z 211DEG 25KT 2891 10013
TB3Special weather statement, May 14, 10:12 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT THU MAY 14 2015
TXZ185-203-218-150515-
ZAVALA TX-UVALDE TX-REAL TX-
1112 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAL...ZAVALA AND UVALDE
COUNTIES UNTIL 1215 AM CDT...
AT 1111 PM CDT...DOPPLER RADAR WAS TRACKING STRONGS THUNDERSTORMS
IN ZAVALA...UVALDE...AND SOUTHERN REAL COUNTIES...MOVING NORTHEAST AT
20 MPH.
VERY HEAVY RAINFALL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...LEAKEY...LA PRYOR...BATESVILLE...SABINAL...
CAMP WOOD...LAGUNA...GARNER STATE PARK...WASHER...MONTELL...RIO
FRIO...UVALDE ESTATES...TUFF...LAS COLONIAS...LOMA VISTA...BLEWETT...
CONCAN...CHULA VISTA-RIVER SPUR AND KNIPPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2865 10011 2962 10011 2962 10002 2968 10002
2991 9961 2963 9960 2962 9941 2864 9941
TIME...MOT...LOC 0411Z 247DEG 78KT 2907 9978
TB3Special weather statement, May 15, 12:30 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CDT FRI MAY 15 2015
TXZ203-217-218-150700-
ZAVALA TX-MAVERICK TX-UVALDE TX-
130 AM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK...
NORTHWESTERN ZAVALA AND SOUTHWESTERN UVALDE COUNTIES UNTIL 200 AM
CDT...
AT 130 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF DABNEY...OR 14 MILES WEST OF LA PRYOR...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UVALDE...UVALDE ESTATES AND WASHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2889 10015 2901 10020 2932 9988 2910 9970
TIME...MOT...LOC 0630Z 233DEG 17KT 2903 10008
RUNYEN
Flash Flood, Maverick
- When
- May 15, 12:45 AM CST to 4:30 AM CST
- Where
- Maverick County, 17.05 mi ENE of Darling to 16.07 mi NNE of Chittim Lease
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.059, -100.126
Flooding was reported along Highway 481 between Highway 57 and the city of Uvalde by local law enforcement.
Flash Flood, Uvalde
- When
- May 15, 12:45 AM CST to 5:30 AM CST
- Where
- Uvalde County, 3.26 mi SW of Concan to 4.22 mi NW of Reagan Wells
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.485, -99.766
Multiple low water crossings were reported flooded along FM 1051.
Flash Flood, Uvalde
- When
- May 15, 12:45 AM CST to 4:30 AM CST
- Where
- Uvalde County, 1.31 mi WNW of North Uvalde to 1.25 mi WNW of North Uvalde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.256, -99.841
Highway 55 and FM 1403 was reportedly flooded northwest of the city of Uvalde.
Flash Flood, Uvalde
- When
- May 15, 12:45 AM CST to 4:00 AM CST
- Where
- Uvalde County, 7.47 mi S of Dabney to 9.29 mi SW of Uvalde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.062, -100.109
Flooding was reported along highway 481 between highway 57 and the city of Uvalde.
Flash Flood, Maverick
- When
- May 15, 1:15 AM CST to 5:30 AM CST
- Where
- Maverick County, 2.41 mi SW of Chittim Lease to 2.47 mi SW of Chittim Lease
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 28.828, -100.330
Cars were pushed off the road by flowing water over the intersection of Highway 57 and FM 481. One person required rescue from their vehicle.
Thunderstorm Wind, Zavala
- When
- May 15, 2:10 AM CST
- Where
- Zavala County, 0.31 mi ENE of Batesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 28.952, -99.615
A tree was reported down blocking Ramos Street in the city of Batesville.
Flash Flood, Zavala
- When
- May 15, 2:35 AM CST to 7:00 AM CST
- Where
- Zavala County, 2.2 mi ESE of La Pryor to 2.28 mi ESE of La Pryor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.934, -99.799
Water was reported over highway 57 at mile marker 390 between La Pryor and Batesville.
Flash Flood, Uvalde
- When
- May 15, 3:30 AM CST to 5:30 AM CST
- Where
- Uvalde County, 5.24 mi NE of Reagan Wells to 5.48 mi NE of Reagan Wells
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.606, -99.741
Farm to market road 1050 was closed due to high water near Garner State Park.
Flash Flood, Dimmit
- When
- May 15, 4:30 AM CST to 7:00 AM CST
- Where
- Dimmit County, 5.02 mi SW of Winter Haven to 4.59 mi NW of Carrizo Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.570, -99.910
Highway 277 was reportedly severely flooded about 4 miles northwest of the city of Carrizo Springs.
Flash Flood, Zavala
- When
- May 15, 4:35 AM CST to 7:00 AM CST
- Where
- Zavala County, 0.71 mi WNW of Crystal City to 0.66 mi WSW of Crystal City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.683, -99.831
West Lake Street in Crystal City was reportedly completely flooded.
Flash Flood, Zavala
- When
- May 15, 5:30 AM CST to 7:00 AM CST
- Where
- Zavala County, 0.77 mi SW of Del Monte to 0.55 mi WSW of Crystal City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 28.764, -99.860
Highway 83 in Crystal City was closed for an hour due to high water over the highway.
Flash Flood, Zavala
- When
- May 15, 5:30 AM CST to 7:00 AM CST
- Where
- Zavala County, 2.2 mi WNW of La Pryor to 1.23 mi SW of La Pryor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.964, -99.863
Many roads in the city of La Pryor, including Highway 83 and 57 were closed due to water over the road.
Flash Flood, Karnes
- When
- May 15, 10:40 AM CST to 12:45 PM CST
- Where
- Karnes County, 1.84 mi NW of Burnell to 1.26 mi NNW of Burnell
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 28.700, -97.850
Water was reported across the roadway on highway 181. Local businesses along the highway had water inundating them.
Flash Flood, Karnes
- When
- May 15, 10:45 AM CST to 12:00 PM CST
- Where
- Karnes County, 0.96 mi W of Karnes City to 0.61 mi SW of Karnes City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.881, -97.896
Highway 181 south of farm to market road 1144 in Karnes City was closed due to water over the roadway.
Flash Flood, De Witt
- When
- May 15, 12:00 PM CST to 2:00 PM CST
- Where
- De Witt County, 1.11 mi SW of Little St Louis to 1.04 mi WSW of Yorktown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.989, -97.534
The intersection of Highway 72 and FM 119 was flooded as well as several roads across the city of Yorktown.
Flash Flood, De Witt
- When
- May 15, 1:10 PM CST to 2:00 PM CST
- Where
- De Witt County, 1.69 mi NNE of Little St Louis to 1.86 mi NNE of Little St Louis
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.024, -97.513
A high water rescue took place near FM 240 and Gohlke School Road. Two feet of water was reported over the roadway.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in New Mexico, May 15 to 16, 20151 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Texas, May 15, 20154 injured · $615,000 · EF1 · 24 events
- Lightning Strike in Missouri, May 15, 20151 death · 1 event
- Tornadoes and Hail in Missouri, May 15 to 17, 2015$1.0 million · EF1 · 35 events
- Flooding in Nebraska, May 15 to 31, 2015$9.1 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, May 15 to 20, 2015$75,000 · 52 kt wind · 12 events
- Tornadoes and Hail in Colorado, May 15, 2015$15,000 · EF1 · 19 events
- Damaging Winds in Illinois, May 15, 2015$74,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 15 to 16, 2015$52,000 · 1 in hail · 11 events
- Tornado and Hail in Wyoming, May 15, 2015EF1 · 3 events
- Tornadoes and Hail in Nebraska, May 15, 2015EF0 · 23 events
- Flash Flood and Damaging Wind in Texas, May 15, 2015$22,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577509, 577510, 577527, 577529, 577512, 577526, 577513, 577514, 577515, 577516, 577519, 577520, 577521, 577522, 577523, 577524.